Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 430, NWS Shreveport, LA

September 23, 2025McCurtain County, Oklahoma

NWS Shreveport, LA issued this severe thunderstorm warning at Sep 23, 2025, 8:37 PM CDT for McCurtain County, Oklahoma. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 23, 2025, 8:37 PM CDT (01:37 UTC)
Expired
Sep 23, 2025, 9:30 PM CDT
In force
53 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Tornado
Possible
Hail
1.5 in
Wind
60.0 mph

County McCurtain County, OK

The radar

The Western Arkansas radar (KSRX), 118 km from the middle of the area, began a volume at 01:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 23, 3:23 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 1.6 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2025-09-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1891 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2025-09-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1891 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1518 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted.

446 
WUUS54 KSHV 240137
SVRSHV
OKC089-240230-
/O.NEW.KSHV.SV.W.0430.250924T0137Z-250924T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
837 PM CDT Tue Sep 23 2025

The National Weather Service in Shreveport has issued a

* Severe Thunderstorm Warning for...
  Northern McCurtain County in southeastern Oklahoma...

* Until 930 PM CDT.

* At 837 PM CDT, a severe thunderstorm was located near Battiest, or 
  25 miles north of Broken Bow, moving east at 15 mph.

  HAZARD...Ping pong ball size hail and 60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect
           hail damage to roofs, siding, windows, and vehicles.
           Expect wind damage to roofs, siding, and trees.

* Locations impacted include...
  Sherwood, Mount Herman, Bethel, Hochatown, Smithville, Battiest, 
  Watson, Plunketville and Pickens.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. This storm is capable of producing damaging winds and large 
hail.

Tornadoes can develop quickly from severe thunderstorms. Seek 
shelter immediately in an interior room on the lowest floor of a 
well-built structure.

&&

LAT...LON 3417 9505 3451 9505 3451 9446 3413 9447
TIME...MOT...LOC 0136Z 282DEG 13KT 3436 9490

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 23, 8:02 PM CDT, 35 minutes earlier. Its key messages:

  • Issued at 1234 PM CDT Tue Sep 23 2025
  • Ready to part with summer heat finally as Strong to Severe thunderstorms are still on track for this evening, overnight and into much of Wednesday. Wetting rains will cool our soil.
  • Some of this rainfall maybe heavy at times as clusters of thunderstorms slowly work across parts of NE TX overnight.
  • Fall arrives temperature-wise in the wake of our cold front with northerly winds into early next week that will cool us down and drive out the humidity once again.
Area forecast discussion, Sep 23, 8:02 PM CDT, 35 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
802 PM CDT Tue Sep 23 2025

...New AVIATION...

.UPDATE...
Issued at 1234 PM CDT Tue Sep 23 2025

Expanded PoPs over deep E TX and much of LA for this afternoon.
Also, we just got MD #2123 by SPC over parts of SE OK/SW AR.

&&

.KEY MESSAGES...
Issued at 1234 PM CDT Tue Sep 23 2025

 - Ready to part with summer heat finally as Strong to Severe
   thunderstorms are still on track for this evening, overnight
   and into much of Wednesday. Wetting rains will cool our soil.

 - Some of this rainfall maybe heavy at times as clusters of
   thunderstorms slowly work across parts of NE TX overnight.

 - Fall arrives temperature-wise in the wake of our cold front
   with northerly winds into early next week that will cool us
   down and drive out the humidity once again.

&&

.DISCUSSION...
Issued at 1234 PM CDT Tue Sep 23 2025

Another warm to hot summer-like afternoon is unfolding for us
with air temps in the upper 80s to low 90s. S/SW winds are
gusting in a few locales with some gustier rain-cooled outflow
winds spreading over our southern tier of Parishes. The KSHV 88D
is tracking numerous showers and some thunderstorms over Toledo
Bend Country up into NE LA. So we have added some PoPs for these
areas and updated all zones. Also, we are seeing some convection
blowing up over E OK that could bring a Headline update to some
of our NW zones soon.

Some of this forecast update includes "Locally heavy rainfall"
wording for overnight across several of our NE TX counties. The
HRRR is on board with a prefrontal push around midnight and more
to come ahead of the surface and elevated fronts into the mid
morning perhaps. Movement of the elements will be fairly
progressive, but the recurrent development on the boundaries may
up the totals with some 2 to 4 inches in currently our WPC QPF
storm total grid from 00Z-12Z. There is a potential for even
higher amounts in very localized area that could fall in the 5 to
8 inch range, but coverage of this is not expected to widespread
enough to warrant a flood watch at this time.

The Drought Monitor has no deficits over NE TX with antecedent
soil moisture still lingering. No doubt we will see a Flood
Warning or few overnight across I-30 and eventually down across
I-20 by daybreak through noon on Wednesday. So once again, it will
be a good idea to keep your NOAA WX radio at bedside for the
coming overnight period for wind and water. Much of the area will
see 1 to 2 inches of needed rainfall and our worst D0/D1 resides
over the Natural State, certainly welcomed there. And really that's
the side benefit of good soaking rains, as it will sink in and
cool the warmer top soil and clay beneath.

The cold front will be arriving throughout the day tomorrow as NW
winds shift into our I-30 corridor by daybreak and down to I-20
by noon, while our SE LA Parishes may have to wait until sunset
for that wind shift. This is a solid air mass in depth and not
too shallow, so the H850 moisture will be shifting out closely
behind the surface front with rains tapering after several hours
of surface winds from the NW. The surface low will be over the
plains into the mid MS River Valley during Wednesday with the H500
low at 576dam on GFS for the lowest, which shifts from KN into
MO/IL by sunset, thus keeping pulses in the zonal flow with
perturbations locked in over the front for portions of our area.

The 1020mb surface high will sit back and wait behind as the
deepening trough overhead as the KN upper low phases under the
deeper parent upper low over the Great Lakes. This will slowly
deepen the long wave while hanging onto the positive tilt through
the process. A secondary low will form over the MS River near the
boot heal of MO and drop SE toward MS and eventually GA by
Saturday afternoon. Aloft, we get to hang on to a slowly building
upper ridge over the high plains this weekend, keeping our heights
aloft a little lower and our temperatures too, right along with
as the prevailing NE surface winds linger into early next week.

High temperatures will slip back to below average 80s and lows
will be very nice again in the upper 50s and lower 60s for this
weekend, and slowly warming by next week under the broad upper
ridge eventually moving eastward. Our next chance for rainfall
may set up underneath by mid to late next week if you like the
GFS with a weak broad upper low 581 dam over Toledo Bend Country.
Upper High over Low is always "slow to go" in the pattern. A weak
588dam bubble forms over IL/IN on both GFS and ECMWF, while the
euro likes a shallow trough overhead for us instead of the GFS's
closed low. /24/

&&

.AVIATION...
(00Z TAFS)
Issued at 748 PM CDT Tue Sep 23 2025

For the 24/00Z TAF period, VFR conditions prevail for now but that
will be short-lived as strong to severe convection advances into
our airspace this evening through the overnight hours and much of
Wednesday. This convection will result in rapidly deteriorating
flight categories with MVFR/IFR cigs and vsbys expected with the
strongest showers and thunderstorms. In addition, more widespread
low cigs will follow as the associated cold front continues to
advance SE through our airspace over the next 24 hours. Some minor
improvement in flight categories may come very late in the period,
but still likely will remain MVFR at best with winds veering from
the S/SW to the W/NW with fropa as speeds generally range between
6-12 kts with much higher gusts possible invof convection.

/19/

&&

.SPOTTER INFORMATION STATEMENT...
Issued at 150 PM CDT Tue Sep 23 2025

Spotter activation is likely to become necessary by later this
afternoon, into this evening and through the overnight hours.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  76  85  68  85 /  30  80  30  10
MLU  75  88  68  86 /  10  80  60  20
DEQ  69  81  61  81 /  80  50  10  10
TXK  73  82  64  83 /  60  70  10  10
ELD  71  81  62  83 /  30  80  20  20
TYR  74  80  64  82 /  60  80  20   0
GGG  73  82  64  83 /  40  80  20   0
LFK  74  90  67  86 /  10  80  50  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

DISCUSSION...24
AVIATION...19

In the hours before

Special weather statement, Sep 23, 2:43 PM CDT, 5 hours 54 minutes before
Special Weather Statement
National Weather Service Shreveport LA
243 PM CDT Tue Sep 23 2025

LAZ013-019-021-022-232030-
Jackson LA-Winn LA-Caldwell LA-La Salle LA-
243 PM CDT Tue Sep 23 2025

...A LINE OF STRONG THUNDERSTORMS WILL IMPACT NORTHERN LA SALLE...
SOUTHERN JACKSON...SOUTHWESTERN CALDWELL AND NORTHEASTERN WINN
PARISHES UNTIL 330 PM CDT...

At 243 PM CDT, Doppler radar was tracking a line of strong
thunderstorms extending from 11 miles east of Winnfield to near
Jena, or extending from 11 miles east of Winnfield to 26 miles south
of Columbia, moving northeast at 15 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Jena, Olla, Midway, Urania, Tullos, Sikes, Standard, Burlington,
  Spaulding and Kelly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3215 9244 3220 9241 3201 9216 3189 9201
      3175 9201 3165 9221 3179 9236 3180 9236
      3180 9237 3195 9254
TIME...MOT...LOC 1943Z 222DEG 14KT 3197 9247 3182 9231 3173 9217

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

53
Special weather statement, Sep 23, 3:18 PM CDT, 5 hours 19 minutes before
Special Weather Statement
National Weather Service Shreveport LA
318 PM CDT Tue Sep 23 2025

LAZ005-012>014-232100-
Jackson LA-Ouachita LA-Bienville LA-Lincoln LA-
318 PM CDT Tue Sep 23 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN OUACHITA...SOUTH
CENTRAL LINCOLN...JACKSON AND EAST CENTRAL BIENVILLE PARISHES UNTIL
4 PM CDT...

At 318 PM CDT, Doppler radar was tracking a strong thunderstorm near
Jonesboro, moving northeast at 20 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Ruston, Grambling, Jonesboro, Chatham, Hodge, North Hodge, East
  Hodge, Quitman, Eros and Mount Olive.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

&&

LAT...LON 3222 9278 3227 9284 3258 9264 3235 9225
      3215 9260 3215 9268
TIME...MOT...LOC 2018Z 222DEG 16KT 3226 9267

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

33
Special weather statement, Sep 23, 3:19 PM CDT, 5 hours 18 minutes before
Special Weather Statement
National Weather Service Shreveport LA
319 PM CDT Tue Sep 23 2025

LAZ014-021-232045-
Caldwell LA-Ouachita LA-
319 PM CDT Tue Sep 23 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL OUACHITA AND
CALDWELL PARISHES UNTIL 345 PM CDT...

At 319 PM CDT, Doppler radar was tracking a strong thunderstorm over
Grayson, or 5 miles south of Columbia, moving northeast at 15 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Columbia, Clarks, Grayson, Riverton and Bosco.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

&&

LAT...LON 3237 9208 3232 9201 3228 9203 3228 9199
      3223 9201 3221 9199 3219 9201 3220 9198
      3217 9198 3216 9190 3210 9187 3207 9193
      3204 9190 3197 9189 3197 9190 3193 9190
      3193 9204 3209 9228
TIME...MOT...LOC 2019Z 215DEG 15KT 3203 9209

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

33
Special weather statement, Sep 23, 7:42 PM CDT, 55 minutes before
Special Weather Statement
National Weather Service Shreveport LA
742 PM CDT Tue Sep 23 2025

OKZ077-240145-
McCurtain OK-
742 PM CDT Tue Sep 23 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN MCCURTAIN COUNTY UNTIL
845 PM CDT...

At 742 PM CDT, Doppler radar was tracking a strong thunderstorm 32
miles northwest of Broken Bow, or 46 miles northwest of De Queen,
moving east at 30 mph.

HAZARD...Wind gusts up to 40 mph and half inch size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Sherwood, Mount Herman, Smithville, Bethel, Battiest, Watson,
  Plunketville and Pickens.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3427 9447 3433 9505 3451 9505 3451 9446
TIME...MOT...LOC 0042Z 272DEG 24KT 3442 9501

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

19

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 23, 7:42 PM CDTSpecial Weather StatementSHVMcCurtain63 min
Sep 23, 7:49 PM CDTSevere Thunderstorm WarningSHVMcCurtain56 min
Sep 23, 10:56 PM CDTSpecial Weather StatementSHVMcCurtain64 min
Sep 23, 11:07 PM CDTAreal Flood AdvisorySHVMcCurtain3 hr
Sep 24, 2:40 AM CDTSpecial Weather StatementSHVMcCurtain35 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.